It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-06-2005, 11:34 AM   #1
Junior Member
(female)
 
Join Date: Jun 2005
Posts: 38
Dancergrl28 HB User
Question Does Ritalin hurt your stomach too?

For some reason I am having problems with my Ritalin hurting my stomach pretty bad. I was diagnosed with adult add about 9 months ago when I decided to retun to school to finish up my degree. At first, the ritalin and concerta made a tremendous difference. I saw a change in almost every area of my life that adhd affected. But, for some reason, in the last 3 months, about 15 minutes after I take my meds my stomach starts hurting pretty bad. It feels like a cross between gas pain and butterflies in my stomach (that nervous feeling). After about 3-4 hours it starts feeling better and that just happens to coincide with my meds wearing off. If I take an afternoon does 6 times out of 10 the stomach starts hurting all over again. Now why would the morning dose always hurt but not always the afternoon does? Logic would tell me to stop taking the meds if it hurts my stomach but It's almost impossible for me to sit still and pay attention in my 3 hour long class unless I take the meds. It's like Im trading one problem for another. The doctor suggested I make sure I eat when I take my meds but that doesn't make a difference-Ive tried it both ways. ugggghhhh. Anyone experience this and have recommendations to help my stomach? Does pepto work? acid reducers? milk of magnesia? dairy?
Ps: I told my doctor all this and she switched my extended release concerta to Ritalin LA-started that a week ago and it still hurts no change..

 
Sponsors Lightbulb
   
Old 07-06-2005, 12:10 PM   #2
Junior Member
 
Join Date: Jul 2005
Posts: 14
carissaadder HB User
Re: Does Ritalin hurt your stomach too?

hi-
it's odd- i have the same thing, but only at night, and only if i add dairy or wine...i think that it creates a senstive stomach for me and things affect me in a greater way. I don't know what to suggest- i just take pepto when it happens, but it can't be healthy!

if you can do it, when you get it, you shoudl lie flat and massage your stomach...or if you are in class, at least try to sit up straight and take deep breaths----i assume eating crackers might help more than other htings (again, maybe what you are eating is the equivalent to wine or dairy for me)- good luck- carissa

 
Old 07-06-2005, 01:24 PM   #3
Member
(male)
 
Join Date: Apr 2004
Posts: 98
jmdombr HB User
Thumbs up Re: Does Ritalin hurt your stomach too?

Yes, Amphetamines are notorious for causing GERD like symptoms. They can cause irritation of the esophogus lining and stomach lining. These symptoms wont happen at first but for some they will appear a few months after taking the meds everyday. They cause the stomach to produce excess acid. I would first start by taking your meds with TUMS, if that doesnt work move to Zantac or Ranatidine or Cimitdine. If that doesnt work buy Prilosec OTC, its proton pump inhibitor that takes 10 days to start working but may cure your problem. You lining needs a break to heal and if quitting meds temporarily is not possible then try these OTC remedies. It probably wont help the first day, but continue a week or so and see if it gradually gets better.

Good luck!

 
Old 07-07-2005, 12:45 PM   #4
Junior Member
(female)
 
Join Date: Jun 2005
Posts: 38
Dancergrl28 HB User
Re: Does Ritalin hurt your stomach too?

Thanks so much Jmdombr! You've saved my stomach Actually, in the past few days i've tried tums and gas-x with no relief. I went and picked up some cimitidine and it worked!!! It helps now just knowing what is causing the stomach pain so I know how to treat the symptoms. I can't tell you how long i've stood in the aisle at the drugstore trying to narrow down my symptoms to one product. I also tried dramamine (motion sickness) pills the other day and they seem to help a little but It put me to sleep. Anyway, thanks again for all your help!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does anyone here (women) have acne related to facial hair? Problem after Accutane,ro hmj211 Hair Problems 2 05-19-2010 11:32 PM
Does anyone here (women) have acne related to facial hair? Problem after Accutane,rop hmj211 Acne 1 01-13-2010 05:23 PM
car wreck caused ADD & RX calls for Ritalin & Adderall?? dzr1107 ADD / ADHD 2 02-21-2008 05:02 AM
Ritalin + Acid Reflux - Advice? Maxibear Acid Reflux / GERD 2 06-29-2006 08:29 AM
Ritalin & 6 YO PLEASE HELP! ZFREEIN2003 ADD / ADHD 1 07-13-2005 03:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), addventurous (10), iluv (10), Administrator (9), LessStress38 (9), CharBerry (6), Wootton (6)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!